Patient: I’m a sexually active 22 year old female. I’m on the birth control pill, which i take regularly. My periods are very irregular in a way where I may have a period for three months, no period for one, then another period for three months (that was when I was on the DEPO shot) or I’d have one every other week… these things only happen when I’m at school/college. When I’m home my periods happen every 28 days on the dot… it’s weird.So anyway, the past three weeks I’ve been cramping like CRAZY, my breasts are sore, and my lower back sometimes hurts. Some days I spent never going to the restroom, while others I’d be constantly going (however, it wasn’t frequent urination…). I’ve spotted three times… the first time it was thin brown mucous, the second (On New years eve) and third (today, 1/7/2015) were light red and very tiny. I took two pregnancy tests… one on New Years Day and another the after… both tests came out negative. But I’m scared that maybe I took the test too early since I don’t know “when” my next period was supposed to be due to irregularity. Do you think I’m pregnant?
Symptoms: Cramping, back pain, spotting, tender breasts
Doctor: Hello,If your concern is to rule out pregnancy and you have irregular periods even though you are on oral contracepti ve pills is unlikely. OC pills generally regularize the cycle. Also, stress plays a major role in deciding levels of hormones and thereby regulating and dysregulating cycles.If you feel that this spotting you had could might as well be an implantation bleed following your sexual encounter then considering your irregular bleeding pattern , it is suggested that you may get a serum beta HCG test done to rule out pregnancy . That is more sensitive and specific than urine pregnancy test and can be done 1week post sex to determine the HCG levels unlike the UPT which needs to be waited upon for a week post missed periods.I hope I have answered your query in detail,wishing you good health,regards